Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 20, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 11, 2010, 2:49 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 12, 2010, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2010, 2:49 PM MDT (20:49 UTC)
- In effect from
- May 12, 2010, 11:00 AM MDT
- Expired
- May 12, 2010, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 11, 3:24 AM MDT, 11 hours 25 minutes earlier.
Area forecast discussion, May 11, 3:24 AM MDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 AM MDT TUE MAY 11 2010 .DISCUSSION... IT IS DEFINITELY SPRINGTIME IN NM. ANOTHER WINDY DAY IS ON TAP ACROSS THE STATE. WINDS OVERALL WILL LIKELY NOT BE AS STRONG...HOWEVER...AT LEAST ADVISORY TYPE WIND SPEEDS WILL BE A BIT MORE WIDESPREAD. 50KT AT 700 MB IS PROGGED BY SUNRISE ACROSS WEST CENTRAL NM. WINDS SHOULD PICK UP BY MID TO LATE MORNING OUT THAT WAY. HAVE UPGRADED MUCH OF THE HIGH WIND WATCH TO A HIGH WIND WARNING. HAVE KEPT START TIME AT 17Z TO KEEP IT SIMPLE WITH THE PLETHORA OF OTHER WARNINGS/ADVISORIES...BUT THIS WILL NEED TO BE MONITORED IN CASE WINDS RAMP UP EARLIER THAN EXPECTED. HAVE ALSO UPGRADED THE WIND ADVISORY FOR AREAS AROUND LAS VEGAS AND CLINES CORNERS TO A HIGH WIND WARNING...THOUGH THESE HIGH WINDS SHOULD OCCUR LATER THIS AFTERNOON AS A 992 MB SURFACE LOW DEVELOPS ACROSS FAR NORTHEAST NM AND A COLD FRONT MOVING WEST TO EAST QUICKLY CROSSES THE AREA. THE DIFFERENCE BETWEEN TODAY AND YDAY IS THAT THE COLD FRONT WILL BE MOVING THROUGH THIS AREA DURING PEAK HEATING VS EARLY IN THE MORNING LIKE YDAY. GIVEN THAT MIXING UP TO 500 MB IS PROGGED...FEEL IT PRUDENT TO UPGRADE THIS TYPICALLY WINDY AREA. ALL OTHER AREAS WILL BE IN A WIND ADVISORY AND ALL HIGHLIGHTS WILL RUN THROUGH 02Z. OTHERWISE...HAVE OPTED TO TAKE OUT MUCH OF THE POPS FOR TODAY. LOOKS LIKE THE BACK DOOR FRONT HAS SQUEAKED INTO FAR NORTHEAST NM THIS MORNING...BUT AS MIXING OCCURS THIS AFTERNOON...THIS SHOULD LIFT BACK NORTH. THINK IT WILL HAVE A HARD TIME MAKING IT BACK DOWN INTO THE STATE TONIGHT...AND HAVE LOWERED POPS FURTHER. CONSIDERED TAKING THEM OUT ALTOGETHER. WEDNESDAY LOOKS TO BE BREEZY...MAINLY ACROSS THE EAST. SOUTHWESTERLY WINDS WILL KEEP FRONT AT BAY UNTIL LATE WEDNESDAY NIGHT WHEN IT FINALLY CHARGES DOWN THE EASTERN PLAINS. APPEARS AS THOUGH THE FRONT WILL MAKE IT THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN BY THURSDAY MORNING...AND IF NOT THEN...CERTAINLY THURSDAY NIGHT. CONDITIONS WILL BE PRETTY STABLE BEHIND THE FRONT. THEREFORE HAVE KEPT THUNDER OUT OF THE FORECAST THURSDAY AND FRIDAY AS TEMPERATURES REMAIN CHILLY WITH EASTERLY SURFACE FLOW. HIGHER OCTANE DEWPOINTS WILL CONTINUE TO FILTER INTO THE EAST FRIDAY NIGHT AND SATURDAY. MEANWHILE A SHORTWAVE TROUGH WILL CROSS THE STATE WHICH MAY RESULT IN SOME THUNDERSTORM ACTIVITY ACROSS THE PLAINS. AT THIS TIME...IT APPEARS CONDITIONS WILL BE FAIRLY UNSTABLE SATURDAY AFTERNOON...WHICH MAY ALLOW FOR A FEW STRONG OR SEVERE STORMS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE EAST ON SUNDAY BEFORE RIDGING DEVELOPS EARLY NEXT WEEK. 34 && .AVIATION... VFR CONDITIONS EXPECTED TODAY BUT WINDS WILL INCREASE SHARPLY AGAIN...FIRST OVER THE WEST AT KGUP AND SPREADING EAST INTO THE VALLEYS...CENTRAL MOUNTAINS AND EASTERN PLAINS BY MID AFTERNOON. SPEEDS OF 25 TO 30 KTS WITH GUSTS OF 40 TO 45 KTS LIKELY MOST AREAS. HIGH SPEEDS OF 30 TO 40 KTS WITH GUSTS TO 55 KTS EXPECTED OVER THE WESTERN HIGH TERRAIN...AND AROUND KLVS AND KCQC. AREAS OF BLOWING DUST MAY CAUSE LOCALIZED VSBY RESTRICTIONS OF 3 MILES OR LESS AT TIMES. THERE MAY BE AN ISOLATED SHOWER AROUND CHAMA THIS AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE TODAY. SURFACE LOW AND PRESSURE GRADIENT WILL TIGHTEN UP ONCE AGAIN TODAY WITH WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED. CONTINUED FAIR TO POOR RH RECOVERY TONIGHT. MID LEVEL GRADIENT AND SURFACE PRESSURE WILL REMAIN TIGHT ENOUGH FOR THE POSSIBILITY OF MORE CRITICAL CONDITIONS EAST OF THE CENTRAL MOUNTAINS WEDNESDAY. WILL ISSUE A FIRE WEATHER WATCH FOR ZONES 103...104 AND 108 FOR WEDNESDAY AFTERNOON AND EARLY EVENING. BACKDOOR COLD FRONT WILL DROP SOUTH OVER THE EASTERN PLAINS WEDNESDAY NIGHT AND BRING MUCH NEEDED RELIEF. SOUTHWEST PORTIONS OF THE FORECAST AREA WILL LIKELY SEE A CONTINUATION OF VERY DRY CONDITIONS. PATTERN SHIFT ANTICIPATED BY FRIDAY AS AN UPPER TROUGH TAKES SHAPE OVER THE GREAT BASIN. MORE PRONOUNCED EASTERLY WIND SHIFT STILL EXPECTED INTO ALL CENTRAL AND EASTERN SECTIONS FRIDAY INTO SATURDAY WITH INCREASING CHANCES FOR WETTING RAINFALL. SOME EASTERN AREAS MAY SEE A GOOD DOSE OF RAIN. DRYING TREND FROM WEST TO EAST SUNDAY AND MONDAY...FOLLOWED BY A SHORT WAVE TROUGH TUESDAY WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 71 32 62 34 / 5 5 5 5 DULCE........................... 67 27 58 27 / 5 5 5 10 CUBA............................ 68 27 60 28 / 0 0 0 5 GALLUP.......................... 66 24 61 27 / 0 0 0 0 EL MORRO........................ 66 26 58 26 / 0 0 0 0 GRANTS.......................... 71 27 63 27 / 0 0 0 0 QUEMADO......................... 70 27 63 28 / 0 0 0 0 GLENWOOD........................ 77 36 72 36 / 0 0 0 0 CHAMA........................... 63 23 56 23 / 5 10 10 10 LOS ALAMOS...................... 71 33 61 34 / 0 0 0 5 PECOS........................... 73 33 62 33 / 0 0 0 5 CERRO/QUESTA.................... 67 27 58 27 / 5 5 5 10 RED RIVER....................... 61 28 53 24 / 5 10 10 10 ANGEL FIRE...................... 65 29 55 23 / 0 5 5 10 TAOS............................ 70 28 60 26 / 0 0 5 10 ESPANOLA........................ 78 33 69 33 / 0 0 0 5 SANTA FE........................ 72 32 63 31 / 0 0 0 5 SANTA FE AIRPORT................ 75 34 65 34 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 78 41 67 42 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 80 44 69 44 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 81 40 70 41 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 80 43 69 42 / 0 0 0 0 LOS LUNAS....................... 83 41 72 40 / 0 0 0 0 RIO RANCHO...................... 80 41 69 42 / 0 0 0 0 SOCORRO......................... 84 47 76 41 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 74 35 64 33 / 0 0 0 0 MORIARTY/ESTANCIA............... 76 37 66 35 / 0 0 0 0 CLINES CORNERS.................. 74 35 63 33 / 0 0 0 5 GRAN QUIVIRA.................... 77 40 67 35 / 0 0 0 0 CARRIZOZO....................... 81 48 73 41 / 0 0 0 0 RUIDOSO......................... 74 46 64 38 / 0 0 0 5 CAPULIN......................... 71 39 62 27 / 5 10 10 20 RATON........................... 76 36 65 33 / 0 10 5 10 LAS VEGAS....................... 73 39 63 29 / 0 0 0 5 CLAYTON......................... 81 45 71 35 / 5 5 5 10 ROY............................. 78 45 68 35 / 0 5 5 10 CONCHAS......................... 86 49 76 40 / 0 5 0 10 SANTA ROSA...................... 85 49 75 40 / 0 0 0 10 TUCUMCARI....................... 88 50 79 39 / 0 5 0 10 CLOVIS.......................... 87 49 77 40 / 0 5 0 10 PORTALES........................ 89 49 80 41 / 0 5 0 10 FORT SUMNER..................... 89 50 79 41 / 0 5 0 10 ROSWELL......................... 93 53 86 45 / 0 5 0 10 PICACHO......................... 85 52 77 44 / 0 0 0 5 ELK............................. 80 53 72 41 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ501-503-504-507>522-524>528-530>540. HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ502-505-506-523-529. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-108. && 34/40
Hazardous weather outlook, May 11, 6:00 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE MAY 11 2010 NMZ501>540-121200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT TUE MAY 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY WINDS WILL DEVELOP BY LATE MORNING ACROSS THE STATE. THE STRONGEST WINDS ARE EXPECTED ACROSS WEST CENTRAL NEW MEXICO AS WELL AS AROUND LAS VEGAS AND CLINES CORNERS WHERE GUSTS NEAR 60 MPH ARE LIKELY. THE COMBINATION OF THESE STRONG WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREA WIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS MAY RETURN TO THE EASTERN PLAINS WEDNESDAY AFTERNOON DUE TO STRONG WINDS AND LOW HUMIDITIES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS IN EXCESS OF 58 MPH THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 34
In the hours before
Local storm report, May 11, 2:22 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT TUE MAY 11 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0815 AM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
05/10/2010 M63 MPH LINCOLN NM AWOS
KSRR AWOS.
0851 AM NON-TSTM WND GST 6 NE LAS VEGAS 35.66N 105.14W
05/10/2010 M63 MPH SAN MIGUEL NM ASOS
KLVS ASOS.
0853 AM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
05/10/2010 M60 MPH TORRANCE NM ASOS
KCQC ASOS.
0915 AM NON-TSTM WND GST 1 SE TAJIQUE 34.74N 106.28W
05/10/2010 M63 MPH TORRANCE NM AMATEUR RADIO
0921 AM NON-TSTM WND GST 1 SSE CLINES CORNERS 35.00N 105.66W
05/10/2010 M68 MPH TORRANCE NM ASOS
KCQC ASOS.
0922 AM NON-TSTM WND GST 3 SE MANZANO 34.62N 106.31W
05/10/2010 M65 MPH TORRANCE NM TRAINED SPOTTER
0930 AM NON-TSTM WND GST 5 SE GLADSTONE 36.25N 103.92W
05/10/2010 M59 MPH UNION NM TRAINED SPOTTER
0953 AM HIGH SUST WINDS 1 SSE CLINES CORNERS 35.00N 105.66W
05/10/2010 M51 MPH TORRANCE NM ASOS
KCQC ASOS.
0953 AM HIGH SUST WINDS 6 NE LAS VEGAS 35.66N 105.14W
05/10/2010 M45 MPH SAN MIGUEL NM ASOS
KLVS ASOS.
1008 AM NON-TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
05/10/2010 M60 MPH QUAY NM ASOS
KTCC ASOS.
1015 AM NON-TSTM WND GST SUMNER LAKE 34.60N 104.38W
05/10/2010 M65 MPH DE BACA NM TRAINED SPOTTER
1015 AM NON-TSTM WND DMG 2 NNW CORONA 34.27N 105.61W
05/10/2010 LINCOLN NM AMATEUR RADIO
2 POWER POLES BLOWN DOWN ALONG HIGHWAY 42
1025 AM HIGH SUST WINDS 2 SW DORA 33.92N 103.36W
05/10/2010 M48 MPH ROOSEVELT NM MESONET
WEST TEXAS MESONET
1044 AM NON-TSTM WND GST 1 N CANNON AFB 34.39N 103.31W
05/10/2010 M59 MPH CURRY NM ASOS
KCVS ASOS. 2 MILE VISIBILITY IN BLOWING DUST.
1055 AM NON-TSTM WND GST 3 NNW TEXICO 34.43N 103.07W
05/10/2010 M63 MPH CURRY NM AWOS
KCVN AWOS.
1055 AM HIGH SUST WINDS 1 N CANNON AFB 34.39N 103.31W
05/10/2010 M45 MPH CURRY NM ASOS
KCVS ASOS.
1109 AM NON-TSTM WND GST 2 NE DUNKEN 32.83N 105.18W
05/10/2010 M60 MPH CHAVES NM PARK/FOREST SRVC
DUNKEN RAWS.
1127 AM NON-TSTM WND GST 1 W LOGAN 35.36N 103.47W
05/10/2010 M71 MPH QUAY NM BROADCAST MEDIA
SCHOOLNET SITE RELAYED VIA KVII.
1138 AM NON-TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
05/10/2010 M63 MPH QUAY NM ASOS
KTCC ASOS.
1138 AM HIGH SUST WINDS 7 ENE TUCUMCARI 35.21N 103.61W
05/10/2010 M52 MPH QUAY NM ASOS
KTCC ASOS.
1230 PM NON-TSTM WND GST 2 SW DORA 33.92N 103.36W
05/10/2010 M61 MPH ROOSEVELT NM MESONET
WEST TEXAS MESONET.
0100 PM NON-TSTM WND DMG CONCHAS 35.40N 104.19W
05/10/2010 SAN MIGUEL NM FIRE DEPT/RESCUE
ROOF BLOWN OFF MOBILE HOME
0100 PM HIGH SUST WINDS CONCHAS 35.40N 104.19W
05/10/2010 E40 MPH SAN MIGUEL NM FIRE DEPT/RESCUE
0100 PM NON-TSTM WND GST CONCHAS 35.40N 104.19W
05/10/2010 E60 MPH SAN MIGUEL NM FIRE DEPT/RESCUE
0100 PM NON-TSTM WND DMG 8 ESE SOLANO 35.80N 103.94W
05/10/2010 HARDING NM CO-OP OBSERVER
4 INCH DIAMETER TREE LIMBS BLOWN DOWN IN YARD
0100 PM NON-TSTM WND DMG 7 NE LOGAN 35.43N 103.36W
05/10/2010 QUAY NM TRAINED SPOTTER
POWERLINES DOWN LEADING TO GRASS FIRE
0100 PM NON-TSTM WND GST HAYDEN 35.97N 103.27W
05/10/2010 E60 MPH UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1001929 ABQ1001930 ABQ1001931 ABQ1001945 ABQ1001932
ABQ1001934 ABQ1001957 ABQ1001933 ABQ1001949 ABQ1001936 ABQ1001937
ABQ1001956 ABQ1001946 ABQ1001938 ABQ1001940 ABQ1001948 ABQ1001944
ABQ1001941 ABQ1001942 ABQ1001947 ABQ1001943 ABQ1001950 ABQ1001951
ABQ1001952 ABQ1001953 ABQ1001954 ABQ1001955
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:21 AM MDT | High Wind Warning | ABQ | 16 hr | |
| May 11, 5:30 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 9 hr |
Nearby
Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.